Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 4, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 27, 2017, 2:08 PM PDT for Elko County, Nevada. It took effect at Jun 28, 2017, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2017, 2:08 PM PDT (21:08 UTC)
- In effect from
- Jun 28, 2017, 11:00 AM PDT
- Expired
- Jun 28, 2017, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3079 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS85 KLKN 272108 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 208 PM PDT Tue Jun 27 2017 NVZ454-455-457-470-290400- /O.NEW.KLKN.FW.W.0004.170628T1800Z-170629T0400Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Eastern Elko County- 208 PM PDT Tue Jun 27 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect from 11 AM to 9 PM PDT Wednesday. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50 and Fire Weather Zone 470 Eastern Elko County. * Winds...west 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...as low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LW
2 follow-up statements
554 WWUS85 KLKN 282111 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 211 PM PDT Wed Jun 28 2017 NVZ454-455-457-470-290400- /O.CON.KLKN.FW.W.0004.000000T0000Z-170629T0400Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Eastern Elko County- 211 PM PDT Wed Jun 28 2017 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50 and Fire Weather Zone 470 Eastern Elko County. * Winds...west to northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...as low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CS
269 WWUS85 KLKN 290406 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 906 PM PDT Wed Jun 28 2017 NVZ454-455-457-470-290515- /O.EXP.KLKN.FW.W.0004.000000T0000Z-170629T0400Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Eastern Elko County- 906 PM PDT Wed Jun 28 2017 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457 AND 470... RED FLAG CONDITIONS ARE NO LONGER EXPECTED AS WINDS DECREASE AND RELATIVE HUMIDITIES RISE TONIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 27, 2:12 AM PDT, 11 hours 56 minutes earlier.
Area forecast discussion, Jun 27, 2:12 AM PDT, 11 hours 56 minutes before
Area Forecast Discussion National Weather Service Elko NV 212 AM PDT Tue Jun 27 2017 .SYNOPSIS...Sunny skies with dry weather will be the norm for the week along with cooler temperatures. Warmer temperatures will begin to creep back into Nevada by the weekend. && .SHORT TERM...Today and Wednesday. With the departure of the short wave trough dry and cooler air is currently moving across Nevada. There does remain enough moisture to cause some showers in far eastern Elko county. These showers may transition into a isolated dry thunderstorm during the afternoon hours. Otherwise dry and sunny weather will be the norm for today and tomorrow. Tomorrow will also be windy with most areas experiencing west winds of 10-20 mph gusting 20-30 mph. Temperatures will cool with highs in the 80s to 90s and lows in the 50s. .LONG TERM...Wednesday night through next Tuesday. Big change in the outlook with the models starting off in decent agreement for a flattening ridge over the western CONUS. The ridge moves into the interior and then quickly is replaced by a series of short waves or small closed lows, depending on the model and time frame. Lots of variability in the longer range so little confidence. Kept a few dry thunderstorms Wednesday evening along the northeast Nevada-northwest Utah border, and then, Saturday afternoon and evening along the enter eastern Nevada border (due to a weak wave). Temps above normal from mostly sunny skies. && .AVIATION...A weak cold front passed through the state Monday and so the winds behind it will be mostly west to northwest at all sites through 12Z Wednesday and gusting to near 20 knots Tuesday afternoon and early evening. Speeds subside after sunset Tuesday but remain high enough to keep "variable" out of the forecast. Ceilings and visibility will be easily VFR, although smoke from various fires could reduce slant visibility at times. Temperatures several degrees down from recent days, but density altitudes still higher than normal. && .FIRE WEATHER...Mostly dry and stable conditions today with the exception of far eastern Elko county where isolated dry thunderstorms may form in the afternoon hours. Rest of week should be sunny and dry weather. Only other threat is gusty west winds with low Rh's during Tuesday afternoon but this remains well below any critical thresholds. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/98/98/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:35 PM PDT | Special Weather Statement | LKN | Elko | 40 min |
| Jun 26, 8:02 PM PDT | Special Weather Statement | LKN | 43 min |
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.